MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.5MM PROVISIONAL FIXATION PIN - 25MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. 2.5MM PROVISIONAL FIXATION PIN - 25MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71175094
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery a pf pin was inserted into the hard cortical bone, at that moment the plate positioning wasn't right, so the pin was removed and adjusted.It was advised the product is single-use, but the same pin was driven into a new position higher up the hard cortical tibia bone, upon attempting to remove the pin it snapped and left 25mm of steel in the leg.No delay in the procedure.

Brand Name
2.5MM PROVISIONAL FIXATION PIN - 25MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9615503
Report Number1020279-2020-00360
Device Sequence Number11366931
Product Code LXH
UDI-Device Identifier00885556635926
UDI-Public00885556635926
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71175094
Device Catalogue Number71175094
Device Lot Number17HNX0016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age25 YR